MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037306
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported picc that was leaking from the luer hub/tubing connection.It was reported the picc also had intermittent issues with flushing and "subq kink" noted (captured in mdr # 9680794-2022-00164).The picc line was replaced with a new picc.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported picc that was leaking from the luer hub/tubing connection.It was reported the picc also had intermittent issues with flushing and "subq kink" noted (captured in mdr# 9680794-2022-00164).The picc line was replaced with a new picc.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 1-lumen picc catheter for analysis.Signs of use in the form of biological material was observed inside the catheter extension line.It was noted that the catheter body was intentionally severed and the severed portion was not returned for analysis.Visual analysis revealed that the distal extension line contains a hole directly adjacent to the luer hub (pink hub).Microscopic examination confirmed the damage and revealed that the extension line was still molded within the luer hub.The catheter body length from the juncture hub to the distal tip measured 15 1/4" which indicates that 7 1/2- 7 3/4" of the catheter body was severed and not returned for analysis (per product drawing.The outer diameter of the distal extension line measured.0965" which is within the specification limits of.093"-.097" per the distal extension line extrusion graphic.The distal extension line inner diameter measured.058" which is within the specification limits of.055"-.059" per the distal extension line extrusion graphic.The ifu provided with the kit informs the user, "attach pre-filled saline syringe, if provided , or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen".The catheter extension line was attached to a lab inventory arrow raulerson syringe (ars).The syringe plunger was flushed, and water was observed leaking out of the hole in the distal extension line.A device history record review was performed, and a potentially relevant finding was identified.Two non-conformances were initiated for lot numbers 13c20f1225 and 13c21h1829 regarding extension line leaking.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested".The ifu also states, "open catheter clamp prior to infusion through lumen to reduce risk of damage to extension line(s) from excessive pressure".The customer report of a leaking extension line was confirmed through complaint investigation.Visual and functional analysis revealed that the distal extension line contained a hole directly adjacent to the luer hub.Despite this, the catheter met all relevant dimensional requirements.Based on the customer report and the sample received , it was determined that manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13638749
Report Number9680794-2022-00118
Device Sequence Number14721543
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number13F21J1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPA (TISSUE PLASMINOGEN ACTIVATOR); TPA (TISSUE PLASMINOGEN ACTIVATOR)
Patient SexUnknown